I've had really bad tn pain (a-typical, constant) for the last few months and after an increase in tegretol to 1200mg i finally have some relief. i woke up the other morning to no pain, and knew that it was a positive sign. But now i'm left with these horrible, constant headaches - i'm wondering if it's the tegretol? i've had the headaches since i was first diagnosed with tn, (and never before) but then again, i've always been on tegretol since being diagnosed... In saying all of this i'm so thankful right now, i think i was getting near that low point that we all dread.
I use to get those headaches from the Tegretol.So my doctor percribed Percocet and it relieved the headaches.Hope you find relief.
I am not a doctor, but I was told by a friend "‘Teg’ headaches aren’t necessarily harmless and caffeine is not recommended for peeps who are on TN meds., When it comes to the headaches, they are best left to the attention of the doctor. It’s possible it’s nothing but it also can be a problem unresolved. " I hope this helps.
Thanks all - i heard about the limit caffeine thing too, which is really difficult on my behalf! i drink whole bean coffee which is alot better than the instant kind (no sugar in it). however, i did get a small increase in tn pain whenever i had a coffee so i cut it down to one a day …which is incredibly difficult for any coffee drinker!
As for the tegretol it was hard the first week on 1200mg, but the second is definately easier and i’m definately feeling positive that i’ve gone into remission. How long for? At the moment i’m trying not to think about it - a little relief is worth a thousand bucks in my book. The headaches are bad in the way that they’re constant and very ‘sore’, but they’re nothing compared to tn pain. I’ll have to bring the headaches up with the doc, but i think i’d rather bare them for the moment than take more pills. Prior to tn i would never have even taken a pill for a headache, (just tried to avoid taking pills really) i would’ve just had some water and tried to look after myself better. But then again, these aren’t typical headaches…
Nevertheless, i’m feeling really good guys!!!
I have to agree about the coffee / caffeine & TN meds Sorry to say even for me, as I used to be a huge coffee drinker. Anything that is considered a “stimulant” can (unofficially) be classed as a trigger for TN attacks. For now, I have reduced to one coffee per day and if I feel like more, I drink a weak tea instead I do love my tea now quite a bit, and that one I’m not ready to give up yet.
I also agree that any extra symptom / side effect must be discussed with your primary care doctor / neurologist - even if it’s simply to make them aware this is something you do experience no matter what the cause of them may be.
I’m not taking Teg just now, I used to - but I get migraine headaches a lot these past couple of years anyway. I know I’ve not got anything new to suggest here - just thought I’d pop my 2 cents worth in
I do hope you are all having a pain free day.
Cheers ~ Kerry.
Oh by the way, I’m glad you have gained some measure of relief after the change in your medication routine Susan! And I totally know what you mean about those low points. HUGS.
Hey thanks for your “2 cents” Kerry it’s always good to hear about everyone’s personal experiences and I think sometimes it’s just good to chat about it to confirm whats happening with ourselves.
Hey Susan, Glad to see you here too! I was just reading about your headaches. Are you still getting them? I am at about 1300mg of Teg and 20 Balofen and for the past week have had the worst headaches imaginable. I used to get migraines before but these are different. Can you explain what yours feel like? Mine are like pressure in my back neck close to the skull and spread up and out toward the top. Neck doesn’t want to hold up head but laying it down hurts worse. Kind of odd! Just curious if this is a common side effect to Teg. Hope you are well ! Thanks !
Hi Erin, good to hear from you
This was a while ago back in March and I’ve now begun decreasing Tegretol (currently 400mg) but I do remember getting what i used to call “Corona headaches” what you’d feel like after drinking loads of Corona’s! (or Tequila - if you get my meaning) like a sharp, pinching feeling across my forehead.
I also used to get this warping feeling sometimes where i felt like there was so much pressure boring down on my skull that my head was going to collapse in on itself - that was at its worst - and that happened many times. I’m lucky enough not to get the Corona headaches anymore, but I definately still get the warping ones sometimes. I couldn’t say exactly whether they’re associated with the tegretol - but I’ll know in a few weeks i guess! Hope alls well. x susan